Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Closed Thread
 
Thread Tools
Old 12-05-2002, 01:52 AM   #1  
Fighting the Krispy Kreme
Thread Starter
 
(Not)JustaPrettyFace's Avatar
 
Join Date: Nov 2002
Location: Colorado
Posts: 24

Default Zolof and Weight Gain

Hey everyone:
I was wondering if anyone had ever taken Zolof, the antidepressant. I was on it for two years a while back and initially I lost weight, about twenty pounds, but after a few months I started gaining and never really stopped gaining until I stopped taking it. (Just a note--I was not prescribed it for anything weight related.) I would consider taking it again for depression, but I'm still worried about possible weight gain, which is enough to make me reconsider. I didn't know if there was anything linking Zolof and weight gain, or if was just other things going on at the time that was making me gain weight, which is possible. Any thoughts about this is greatly appreciated.
Thanks,
Meribeth
(Not)JustaPrettyFace is offline  
Old 12-05-2002, 08:47 AM   #2  
Moderator & Happy Chick
 
Leenie's Avatar
 
Join Date: Jun 2001
Location: Northern New Jersey
Posts: 12,125

Height: 5' 10"

Default

Hi Maribeth

I was on Zoloft for a few months and switched because it made me really flippy, one day I was high the next I crashed. As far as weight gain, I didn't seem to have any problem with it but that might be because I wasn't on it long enuf.

The only thing I could suggest is tell your doctor and let him/her decide if thats the right choice for you.

Good Luck and its nice to see you here

Love, Leenie

Let us know how you make out.
Leenie is offline  
Old 12-05-2002, 10:48 AM   #3  
Senior Member
 
liz321's Avatar
 
Join Date: Mar 2001
Posts: 2,211

Default Not sure

I have a friend on Zoloft and she is as skinny as a rail...I am not so sure about the pill making you gain weight..it might make you feel hungry but the bottom line is more calories in vrs calories burnt off...I could be wrong.

Have a good one!

Eliz
liz321 is offline  
Old 12-05-2002, 10:54 AM   #4  
Moderator
 
LindaT's Avatar
 
Join Date: Jan 2000
Location: San Jose, CA, USA
Posts: 1,681

Default

Sorry to say, that different drugs can affect people in different ways, so what happened to any of us may not be applicable to you. I've had a gain where others have had a loss, and a loss when others have gained.. go figure our crazy bodies.

Here are a few links for you to do some research about Zoloft:


http://www.zoloft.com/ - the drug's website. Probably the best place to start.

http://health.yahoo.com/health/pdr_drugs/0373/0.html

Another valuable resource is your pharmacist... call him or her up and ask.. they really know their stuff.

One thing I DO notice that drugs can do very easily is make you not pay as close attention to things as you might normally have. Ask yourself, am I journaling or keeping track of my points . calories.. or whatever fits for your food plan? Are you getting exercise? The new guidelines are recommending 1 hour a day 6 days a week for weight loss. .. are you in the ballpark of this amount? You may have to shake up your food plan/exercise routine to combat the drugs side effects.. or else ask your doctor about another drug.

Good Luck Maribeth
LindaT is offline  
Old 12-09-2002, 10:57 PM   #5  
Fighting the Krispy Kreme
Thread Starter
 
(Not)JustaPrettyFace's Avatar
 
Join Date: Nov 2002
Location: Colorado
Posts: 24

Default

Thanks for all of your responses!
Meribeth
(Not)JustaPrettyFace is offline  
Closed Thread

Related Topics
Thread Thread Starter Forum Replies Last Post
Weight gain with meds? Jtjoray Depression and Weight Issues 39 11-18-2006 10:54 PM
Medication induced weight gain Meigg Depression and Weight Issues 18 10-15-2002 04:22 PM


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 02:23 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.